Viewing 1 reply thread
  • Author
    Posts
    • #18332
      Paul met Debbie
      Participant

      I am on Kaftrio (Trikafta) for 9 months now. It has helped me enormously. My FEV1 went from 25 to 30% (which is an increase of, relatively 20%), my energy is up 50%. I gained 10 pounds in weight (10%) and I don’t need any antibiotics anymore (while before, I was on high dose bactericide continuously). No inflammation, no infection. It is a miracle indeed and I noticed the difference a few hours after taking my first orange pills.

      I have three side-effects, one of which I don’t complain about:

      1. My eyes are irritated (wet). Looks like an allergic reaction because it responds reasonably well to antihistamine eyedrops, but it is not seasonal (hay-fever related). It has continued the entire winter. I think it is a response of my eyes to either the kaftrio itself, or one of its metabolites, or to the increase of chloride ions in the tears. Perhaps my tears are more salty now (NaCl), but it also possible that the overload of chloride ions have bound to another positive Ion, perhaps even Hydrogen, which would together form HCl (hydrochloric acid), which in the eyes give the effect of having swum in a public swimming pool that is wrongly dosed on HCl. I remember this from my youth, and the effect that Kaftrio has on my eyes resembles this feeling in a softened version. Perhaps a lower dose of Kaftrio would be more optimal. I will talk to my cf team about this.
      2. My sleep is shorter, mostly I wake up earlier in the morning and/or middle of the night I wake up and need some time (half an hour) to fall asleep again. I meditate at those moment and don’t bother about it. When in need, I have a siesta at daytime (30 to 60 minutes). According to my sleep tracker, I have about the same amount of deep sleep as before, only less sleep in total. Since mostly I am not tired during the day, this is not worrying for me so far.
      3. There is also a noticeable effect on my procreative (sexual) system and functions. I wrote this about on our website in a tale, you can read here.

      All in all, so far I am very happy with the effects of Kaftrio (Trikafta). It has changed a lot for the best.

       

    • #18346
      Jenny Livingston
      Keymaster

      Paul, it is so good to hear that you’re doing well and have minimal side effects on Trikafta. I can report that since lowering my dose last summer (in July, I believe), I’ve had a much easier time tolerating it and still see significant benefit. I’ve now been taking Trikafta for two and a half years!

Viewing 1 reply thread
  • You must be logged in to reply to this topic.

©2022 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account